Alert archive / California / Snow Advisories in 2007
Snow Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 19, 2007, 4:38 AM PST. It took effect at Dec 19, 2007, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 4:38 AM PST (12:38 UTC)
- In effect from
- Dec 19, 2007, 4:00 PM PST
- Expired
- Dec 20, 2007, 9:35 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 191238 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 438 AM PST WED DEC 19 2007 CAZ003-004-076-200000- /O.NEW.KEKA.SN.Y.0011.071220T0000Z-071221T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 438 AM PST WED DEC 19 2007 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE LATEST IN A SERIES OF STORMS TO AFFECT NORTHWEST CALIFORNIA WILL ARRIVE TODAY...BRINGING RAIN AND SOME HIGHER ELEVATION SNOWS. HOWEVER...MUCH COLDER AIR WILL SEEP INTO THE REGION TONIGHT...BRINGING SNOW LEVELS DOWN TO 2000 FEET NORTH OF CAPE MENDOCINO AND 3000 FEET FARTHER SOUTH. THE COLD AIR WILL CONTINUE ITS TREK SOUTH THURSDAY...WITH SNOW LEVELS DROPPING TO AROUND 2000 FEET FOR ALL LOCATIONS. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY AT THE 3000 FOOT LEVEL BY THURSDAY AFTERNOON...WITH A COUPLE OF INCHES OF NEW SNOW DOWN TO 2000 FEET ELEVATION. SNOW WILL DIMINISH DURING THE AFTERNOON THURSDAY. THESE LOW SNOW LEVELS ARE LIKELY TO BRING TREACHEROUS DRIVING CONDITIONS TO THE PASSES OF NORTHWEST CALIFORNIA TONIGHT INTO THURSDAY. OF THE MAJOR HIGHWAYS...ROUTE 299 AND 36...DUE TO THEIR RELATIVELY HIGH ELEVATION...ARE LIKELY TO BE IMPACTED TO THE GREATEST DEGREE. MOTORISTS SHOULD PLAN IN ADVANCE FOR SEVERE WINTER WEATHER BY EITHER MOVING FORWARD OR POSTPONING THEIR TRAVEL PLANS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BURGER
5 follow-up statements
000 WWUS46 KEKA 191242 AAA WSWEKA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 442 AM PST WED DEC 19 2007 CAZ003-004-076-200000- /O.CON.KEKA.SN.Y.0011.071220T0000Z-071221T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 442 AM PST WED DEC 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY ABOVE 2000 FEET ELEVATION... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE LATEST IN A SERIES OF STORMS TO AFFECT NORTHWEST CALIFORNIA WILL ARRIVE TODAY...BRINGING RAIN AND SOME HIGHER ELEVATION SNOWS. HOWEVER...MUCH COLDER AIR WILL SEEP INTO THE REGION TONIGHT...BRINGING SNOW LEVELS DOWN TO 2000 FEET NORTH OF CAPE MENDOCINO AND 3000 FEET FARTHER SOUTH. THE COLD AIR WILL CONTINUE ITS TREK SOUTH THURSDAY...WITH SNOW LEVELS DROPPING TO AROUND 2000 FEET FOR ALL LOCATIONS. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY AT THE 3000 FOOT LEVEL BY THURSDAY AFTERNOON...WITH A COUPLE OF INCHES OF NEW SNOW DOWN TO 2000 FEET ELEVATION. SNOW WILL DIMINISH DURING THE AFTERNOON THURSDAY. THESE LOW SNOW LEVELS ARE LIKELY TO BRING TREACHEROUS DRIVING CONDITIONS TO THE PASSES OF NORTHWEST CALIFORNIA TONIGHT INTO THURSDAY. OF THE MAJOR HIGHWAYS...ROUTE 299 AND 36...DUE TO THEIR RELATIVELY HIGH ELEVATION...ARE LIKELY TO BE IMPACTED TO THE GREATEST DEGREE. MOTORISTS SHOULD PLAN IN ADVANCE FOR SEVERE WINTER WEATHER BY EITHER MOVING FORWARD OR POSTPONING THEIR TRAVEL PLANS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 191353 AAB WSWEKA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 553 AM PST WED DEC 19 2007 CAZ003-004-076-200300- /O.CON.KEKA.SN.Y.0011.071220T0000Z-071221T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 553 AM PST WED DEC 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY ABOVE 2000 FEET ELEVATION... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE LATEST IN A SERIES OF STORMS TO AFFECT NORTHWEST CALIFORNIA WILL ARRIVE TODAY...BRINGING RAIN AND SOME HIGHER ELEVATION SNOWS. HOWEVER...MUCH COLDER AIR WILL SEEP INTO THE REGION TONIGHT...BRINGING SNOW LEVELS DOWN TO 2000 FEET NORTH OF CAPE MENDOCINO AND 3000 FEET FARTHER SOUTH. THE COLD AIR WILL CONTINUE ITS TREK SOUTH THURSDAY...WITH SNOW LEVELS DROPPING TO AROUND 2000 FEET FOR ALL LOCATIONS. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY AT THE 3000 FOOT LEVEL BY THURSDAY AFTERNOON...WITH A COUPLE OF INCHES OF NEW SNOW DOWN TO 2000 FEET ELEVATION. TOTAL SNOWFALL AMOUNTS OF 10 INCHES ARE LIKELY ABOVE 4000 FEET ELEVATION. SNOW WILL DIMINISH DURING THE AFTERNOON THURSDAY. THESE LOW SNOW LEVELS ARE LIKELY TO BRING TREACHEROUS DRIVING CONDITIONS TO THE PASSES OF NORTHWEST CALIFORNIA TONIGHT INTO THURSDAY. OF THE MAJOR HIGHWAYS...ROUTE 299 AND 36...DUE TO THEIR RELATIVELY HIGH ELEVATION...ARE LIKELY TO BE IMPACTED TO THE GREATEST DEGREE. MOTORISTS SHOULD PLAN IN ADVANCE FOR SEVERE WINTER WEATHER BY EITHER MOVING FORWARD OR POSTPONING THEIR TRAVEL PLANS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BURGER
000 WWUS46 KEKA 192243 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PST WED DEC 19 2007 CAZ003-004-076-201300- /O.CON.KEKA.SN.Y.0011.071220T0000Z-071221T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 243 PM PST WED DEC 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... SNOW LEVELS ARE GENERALLY RANGING FROM 4000 TO 4500 FEET THIS AFTERNOON WITH LOCALIZED REPORTS OF LIGHT ACCUMULATIONS AS LOW AS 2500 FEET. MUCH COLDER AIR WILL SEEP INTO THE REGION LATER TONIGHT...BRINGING SNOW LEVELS DOWN TO 2000 FEET NORTH OF CAPE MENDOCINO AND 3000 FEET OVER MENDOCINO COUNTY BY THURSDAY MORNING. BY THURSDAY AFTERNOON A VERY COLD AIRMASS WILL BLANKET ALL AREAS WITH SNOW LEVELS DROPPING TO NEAR 2000 FEET FOR ALL LOCATIONS. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY AT ELEVATIONS ABOVE 3000 FOOT LEVEL BY THURSDAY AFTERNOON...WITH A COUPLE OF INCHES OF NEW SNOW POSSIBLE AS LOW AS 2000 FEET. SIGNIFICANTLY GREATER ACCUMULATIONS ARE ANTICIPATED ABOVE 4000 FT WITH AMOUNTS OF 10 INCHES OR MORE LIKELY BY THURSDAY AFTERNOON. ALTHOUGH SHOWER ACTIVITY IS EXPECTED TO LESSEN CONSIDERABLY BY THURSDAY AFTERNOON COLD TEMPERATURES WILL PREVAIL OVER NORTHWEST CALIFORNIA THROUGH FRIDAY. THESE LOW SNOW LEVELS ARE LIKELY TO BRING TREACHEROUS DRIVING CONDITIONS TO THE PASSES OF NORTHWEST CALIFORNIA TONIGHT INTO THURSDAY. OF THE MAJOR HIGHWAYS...ROUTE 299 AND 36...DUE TO THEIR RELATIVELY HIGH ELEVATION...ARE LIKELY TO BE IMPACTED TO THE GREATEST DEGREE. MOTORISTS SHOULD PLAN IN ADVANCE FOR SEVERE WINTER WEATHER BY EITHER MOVING FORWARD OR POSTPONING THEIR TRAVEL PLANS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TONKIN/BURGER
000 WWUS46 KEKA 201220 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 420 AM PST THU DEC 20 2007 CAZ003-004-076-202000- /O.EXT.KEKA.SN.Y.0011.000000T0000Z-071220T2000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 420 AM PST THU DEC 20 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... A COLD AND UNSTABLE AIRMASS WILL PRODUCE WIDESPREAD SNOW SHOWERS THROUGH THE MORNING HOURS ACROSS TRINITY COUNTY...AS WELL AS INTERIOR SECTIONS OF DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. SNOW LEVELS WILL RANGE BETWEEN 2000 AND 2500 FEET ELEVATION. ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH THE MORNING HOURS. SHOWERS WILL BEGIN TO DIMINISH DURING THE AFTERNOON AS DRIER AIR GRADUALLY FILTERS INTO NORTHWEST CALIFORNIA. THESE LOW SNOW LEVELS ARE LIKELY TO BRING TREACHEROUS DRIVING CONDITIONS TO THE PASSES OF NORTHWEST CALIFORNIA THIS MORNING. OF THE MAJOR HIGHWAYS...ROUTES 299 AND 36...DUE TO THEIR RELATIVELY HIGH ELEVATION...ARE LIKELY TO BE IMPACTED TO THE GREATEST DEGREE. MOTORISTS SHOULD PLAN IN ADVANCE FOR WINTER WEATHER CONDITIONS BY ADEQUATELY PREPARING THEIR VEHICLES OR DELAYING THEIR TRAVEL PLANS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAB
000 WWUS46 KEKA 201735 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 935 AM PST THU DEC 20 2007 CAZ003-004-076-201845- /O.CAN.KEKA.SN.Y.0011.000000T0000Z-071220T2000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 935 AM PST THU DEC 20 2007 ...SNOW ADVISORY IS CANCELLED... THE SNOW ADVISORY FOR INTERIOR PORTIONS OF TRINITY...HUMBOLDT AND MENDOCINO COUNTIES IS CANCELED. SNOW LEVELS ACROSS THE AREA ARE EXPECTED TO RISE TO 3000 FEET THIS AFTERNOON. ALTHOUGH ISOLATED SNOW SHOWERS CAN BE EXPECTED TO CONTINUE THROUGH THE AFTERNOON... LITTLE TO NO ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 19, 4:15 AM PST, 23 minutes earlier.
Area forecast discussion, Dec 19, 4:15 AM PST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 415 AM PST WED DEC 19 2007 .SYNOPSIS...A SERIES OF STORMS WILL BRING PERIODS OF RAIN AND SNOW TO THE REGION TODAY AND TOMORROW. SNOW LEVELS WILL DROP TO AROUND 2000 FEET TONIGHT AND THURSDAY...SO DIFFICULT TRAVEL CONDITIONS OVER PASSES CAN BE EXPECTED. A BRIEF BREAK IN THE WET WEATHER IS EXPECTED FRIDAY BEFORE ANOTHER SYSTEM BRINGS MORE RAIN FOR THE WEEKEND. && .DISCUSSION... TODAY...EARLY MORNING SATPIX SHOW OCCLUDED LOW NEAR 49N/133W WITH ATTENDANT FRONT DRAPED SOUTH ALONG 130W. COOLING CLOUD TOPS HAVE BEEN NOTED IN ADVANCE OF THIS FEATURE WITH INTERMITTENT LIGHT RAIN FALLING NEAR THE OREGON BORDER MUCH OF THE NIGHT. PRECIPITATION WILL GRADUALLY INCREASE DURING THE DAY WITH LARGE SCALE ASCENT AND MOISTURE TAP IMPROVING. BASED OFF TEMPERATURES, RAIN WOULD MIX WITH/CHANGE TO SNOW AT ABOUT THE 3000 FOOT LEVEL AT THIS TIME. VERY MOIST PROFILE UNDERLYING THE CLOUDS WILL PRECLUDE MUCH EVAPORATIVE COOLING AND WITH WEAK WARM AIR ADVECTION UNTIL THIS AFTERNOON, SNOW LEVELS WILL LIKELY RISE SOME. THUS NO WINTER TRAVEL CONCERNS ARE EXPECTED OVER THE PASSES TODAY. SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING WITH SOME GUSTS APPROACHING 40 MPH ALONG COASTAL HEADLANDS FROM TRINIDAD NORTH AND ALSO OVER RIDGES. TONIGHT AND THURSDAY...STRONG COLD AIR ADVECTION DEVELOPS OVERNIGHT SO SNOW LEVELS WILL PLUMMET TO AROUND 2000-2500 FEET BY DAWN. WE HAVE HOISTED A SNOW ADVISORY FOR ALL INTERIOR ZONES AS PRECIP ACCUMS SHOULD BE EASILY SUFFICIENT TO WARRANT ISSUANCE. TOTAL SNOW AMOUNTS THROUGH TOMORROW AFTERNOON OF 3-7 INCHES ARE LIKELY AT THE 3000 FOOT LEVEL WITH THE HIGHEST AMOUNTS FOR INLAND HUMBOLDT AND DEL NORTE. OF COURSE...GREATER ACCUMULATIONS WILL OCCUR AT HIGHER ELEVATIONS. GIVEN THE COLD AIR ALOFT...LOW-MID LEVEL LAPSE RATES WILL BE STEEP LEADING TO AN UNSTABLE AIRMASS. LOW TOPPED THUNDERSTORMS MAY GENERATE OVER THE OCEAN LATER TONIGHT AND EARLY THURSDAY...THEN MOVE ASHORE. SMALL HAIL OFTEN ACCOMPANIES THESE EPISODES...SO EVEN AREAS NEAR THE IMMEDIATE COAST MAY HAVE LOCALLY TREACHEROUS DRIVING CONDITIONS. THURSDAY NIGHT THROUGH FRIDAY NIGHT...THIS IS THE BEST BET FOR DRY WEATHER. SHORTWAVE RIDGE SHOULD PROVIDE SOME SUNSHINE BUT COLD TEMPS WILL REMAIN. THIS MAY BE A GOOD TIME TO CHECK OUT HORSE MOUNTAIN FOR SOME WINTER ACTIVITIES. SATURDAY AND BEYOND...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE NEXT FRONT AFFECTING AREAS N OF CAPE MENDOCINO BY SAT AFTERNOON. THIS WET PERIOD WILL CONTINUE THROUGH EARLY MON. QUITE A BIT OF DISAGREEMENT BEYOND THIS POINT SO WILL BIAS FORECAST TOWARDS CLIMATOLOGICAL NORMS. BURGER && .AVIATION...STRONG FRONT WILL BRING RAIN TODAY ALONG WITH BLUSTERY SOUTH WINDS TO THE NORTH COAST AND OVER THE COASTAL RIDGES. EXPECT MAINLY MVFR CONDITIONS IN RAIN AND MIST ONCE THE RAIN INTENSIFIES THIS AFTERNOON. AREAS OF FOG INTERIOR VALLEYS EARLY THIS MORNING SHOULD DISSIPATE BY 18Z. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY CAZ003-CAZ004-CAZ076. GALE WARNING IN EFFECT PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. SMALL CRAFT ADVISORY FOR WINDS CAPE MENDOCINO TO PT ARENA OUT 60 NM. SMALL CRAFT ADVISORY FOR SEAS ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 18, 5:14 AM PST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 514 AM PST TUE DEC 18 2007 CAZ003-004-191315- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 514 AM PST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WINTER STORM CONTINUES UNTIL 1 PM PST TODAY FOR THE UPPER TRINITY ABOVE 3500 FEET. SNOW ADVISORY CONTINUES UNTIL 2 PM PST TODAY FOR THE NORTH COAST INTERIOR ABOVE 3500 FEET. A STRONG FRONTAL SYSTEM MOVING ACROSS NORTHERN CALIFORNIA WILL BRING CONTINUED SNOW TO THE HIGHER ELEVATIONS TODAY. THE PRECIPITATION WILL BECOME SHOWERY AND DIMINISH IN INTENSITY THIS AFTERNOON INTO TONIGHT. GUSTY WINDS ALONG THE RIDGE TOPS THIS MORNING WILL DECREASE BY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL IMPACT NORTHWEST CALIFORNIA WEDNESDAY INTO THURSDAY. COLDER TEMPERATURES ARE EXPECTED WITH THE ASSOCIATED COLD FRONT SO THAT SNOW LEVELS MAY FALL TO NEAR 2500 FEET BY THURSDAY. MOISTURE MAY BE SUFFICIENT TO WARRANT A SNOW ADVISORY FOR THE SISKIYOU MOUNTAINS OF DEL NORTE COUNTY AND THE TRINITY ALPS. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Dec 19, 2:17 AM PST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 217 AM PST WED DEC 19 2007 CAZ001-002-191230- REDWOOD COAST-MENDOCINO COAST- 217 AM PST WED DEC 19 2007 A MAGNITUDE 7.3 EARTHQUAKE WAS REPORTED IN ALASKA AT 130 PST WEDNESDAY MORNING. THERE IS NO TSUNAMI ADVISORY...WATCH...OR WARNING FOR SOUTHERN OREGON OR THE NORTHERN CALIFORNIA COAST AT THIS TIME. THERE MAY BE VERY SLIGHT CHANGES IN SEA LEVEL AS ENERGY PROPAGATES OUTWARD FROM THE EPICENTER OF THIS EARTHQUAKE LATER THIS MORNING. HOWEVER...THESE WILL NOT RESULT IN ANY COASTAL FLOODING ALONG THE COAST. ONCE AGAIN...THE STRONG EARTHQUAKE RECORDED IN ALASKA EARLY THIS MORNING DID NOT GENERATE A TSUNAMI. THERE IS NO TSUNAMI ADVISORY...WATCH...OR WARNING FOR SOUTHERN OREGON OR NORTHERN CALIFORNIA. MAB
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.